Alert archive / Massachusetts / Winter Storm Watches in 2007

Winter Storm Watch 13, NWS Boston/Norton, MA

December 29, 200710 counties in Massachusetts; Kent County, Providence County, Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this winter storm watch at Dec 29, 2007, 3:45 PM EST for 10 counties in Massachusetts; Kent County, Providence County, Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Dec 29, 2007, 9:45 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2007, 3:45 PM EST (20:45 UTC)
In effect from
Dec 29, 2007, 9:45 PM EST
Expired
Dec 30, 2007, 3:17 AM EST
In force
6 hr
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Kent County, RI, Providence County, RI

The radar

The Boston radar (KBOX), 51 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2007-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2007-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 374 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
374 m²/s²
0-3 km storm-relative helicity
492 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBOX 292045
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
345 PM EST SAT DEC 29 2007

...A QUICK MOVING COASTAL STORM WILL LIKELY BRING PLOWABLE SNOW TO MUCH OF
SOUTHERN NEW ENGLAND LATE SUNDAY NIGHT INTO MONDAY...

A LOW PRESSURE CENTER WILL DEVELOP ALONG THE MID ATLANTIC COAST
SUNDAY EVENING AND SPREAD SNOW ACROSS MUCH OF SOUTHERN NEW ENGLAND
WITHIN AN HOUR OR TWO OF MIDNIGHT SUNDAY NIGHT. THE HEAVIEST SNOW IS
EXPECTED TO FALL DURING THE EARLY MORNING HOURS OF MONDAY. THIS
WINTER STORM WILL HAVE QUITE A LOT OF MOISTURE BUT ALSO BE RELATIVELY
FAST MOVING.

CTZ002>004-MAZ002>016-026-RIZ001-300445-
/O.NEW.KBOX.WS.A.0013.071231T0200Z-071231T1400Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...AYER...FOSTER...SMITHFIELD
345 PM EST SAT DEC 29 2007

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING. 

THE WINTER STORM WATCH COVERS MOST OF MASSACHUSETTS FROM THE GREATER
BOSTON AREA WEST TO THE BERKSHIRE COUNTY LINE...NORTHERN CONNECTICUT
AND NORTHWEST RHODE ISLAND. MOST OF THE SNOW IS EXPECTED TO FALL
BETWEEN MIDNIGHT AND 9 AM. THE POTENTIAL EXISTS FOR AROUND 6 INCHES
OF SNOW TO FALL IN THE WATCH AREA. IT IS POSSIBLE THAT A FEW SPOTS IN
THE WATCH AREA COULD PICK UP AS MUCH AS 7 OR 8 INCHES OF SNOW. THE
SNOW MAY FALL AS HEAVILY AS 1 TO 2 INCHES PER HOUR DURING EARLY
MONDAY MORNING. THE STEADY SNOW SHOULD TAPER OFF TO FLURRIES BY MID OR
LATE MONDAY MORNING.

ALONG THE IMMEDIATE MASSACHUSETTS COAST FROM NEWBURYPORT TO THE
BOSTON AREA...THERE MAY BE SOME MELTING OF SNOW DUE TO MILDER AIR
COMING OFF THE OCEAN.

A WINTER STORM WATCH IS ISSUED FOR THE POTENTIAL OF ACCUMULATING
SNOW OF 6 OR MORE INCHES IN A 12 HOUR PERIOD OR 8 OR MORE INCHES
IN A 24 HOUR PERIOD. ANYONE TRAVELING IN THE NEXT 24 TO 36 HOURS
SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO MODIFY TRAVEL
PLANS SHOULD WINTER WEATHER DEVELOP.

$$

DRAG/THOMPSON
2 follow-up statements
000 
WWUS41 KBOX 300245
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
945 PM EST SAT DEC 29 2007

...A QUICK MOVING COASTAL STORM MAY BRING HEAVY SNOW TO MUCH OF
SOUTHERN NEW ENGLAND LATE SUNDAY NIGHT INTO MONDAY...

A LOW PRESSURE CENTER WILL DEVELOP ALONG THE MID ATLANTIC COAST
SUNDAY EVENING AND SPREAD SNOW ACROSS MUCH OF SOUTHERN NEW
ENGLAND WITHIN AN HOUR OR TWO OF MIDNIGHT SUNDAY NIGHT. THE
HEAVIEST SNOW IS EXPECTED TO FALL DURING THE EARLY MORNING HOURS
OF MONDAY. THIS WINTER STORM WILL HAVE QUITE A LOT OF MOISTURE
BUT WILL ALSO BE RELATIVELY FAST MOVING.

MAZ017>019-RIZ002>004-301045-
/O.EXA.KBOX.WS.A.0013.071231T0200Z-071231T1400Z/
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH...
PROVIDENCE...WEST GREENWICH...WARWICK
945 PM EST SAT DEC 29 2007

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING. 

THE WINTER STORM WATCH HAS BEEN EXPANDED SLIGHTLY...TO NOW INCLUDE
MORE OF RHODE ISLAND AND SOUTHEAST MASSACHUSETTS.

THERE IS THE POTENTIAL FOR 4 TO 7 INCHES OF SNOW FROM LATE SUNDAY
NIGHT INTO MONDAY MORNING.

HOW MUCH SNOW ACCUMULATES DEPENDS ON HOW MUCH WARM AIR IS DRAWN IN
OFF THE ATLANTIC OCEAN...WHICH WOULD PRODUCE MORE OF A SNOW AND SLEET
MIX AND KEEP TOTALS CLOSER TO 4 INCHES. HOWEVER...THE POTENTIAL
EXISTS FOR TOTALS TO REACH 6 OR 7 INCHES ALONG THE CORRIDOR FROM
PROVIDENCE TO TAUNTON AND PLYMOUTH.

ANYONE TRAVELING IN THE NEXT 24 TO 36 HOURS SHOULD MONITOR LATER
FORECASTS AND BE PREPARED TO MODIFY TRAVEL PLANS SHOULD WINTER
WEATHER DEVELOP.

$$

CTZ002>004-MAZ002>016-026-RIZ001-301045-
/O.CON.KBOX.WS.A.0013.071231T0200Z-071231T1400Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...AYER...FOSTER...SMITHFIELD
945 PM EST SAT DEC 29 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY MORNING. 

THIS PORTION OF THE WATCH COVERS MOST OF MASSACHUSETTS FROM THE
GREATER BOSTON AREA WEST TO THE BERKSHIRE COUNTY LINE...NORTHERN
CONNECTICUT AND NORTHWEST RHODE ISLAND.

THERE IS THE POTENTIAL FOR 4 TO 8 INCHES OF SNOW FROM LATE SUNDAY
NIGHT INTO MONDAY MORNING. 

MOST OF THE SNOW IS EXPECTED TO FALL BETWEEN MIDNIGHT AND 9 AM
MONDAY. THE SNOW MAY FALL AS HEAVILY AS 1 TO 2 INCHES PER HOUR
EARLY MONDAY MORNING...BEFORE ENDING AS FLURRIES BY MID OR LATE
MORNING.

ALONG THE IMMEDIATE MASSACHUSETTS COAST FROM NEWBURYPORT TO THE
BOSTON AREA...THERE MAY BE SOME MELTING OF SNOW DUE TO MILDER AIR
COMING OFF THE OCEAN.

ANYONE TRAVELING IN THE NEXT 24 TO 36 HOURS SHOULD MONITOR LATER
FORECASTS AND BE PREPARED TO MODIFY TRAVEL PLANS SHOULD WINTER
WEATHER DEVELOP.

$$

JWD
000 
WWUS41 KBOX 300817
WSWBOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
317 AM EST SUN DEC 30 2007

...A QUICK MOVING COASTAL STORM WILL BRING HEAVY SNOW TO MUCH OF
SOUTHERN NEW ENGLAND TONIGHT INTO MONDAY MORNING...

.LOW PRESSURE WILL DEVELOP ALONG THE MID ATLANTIC COAST THIS EVENING
AND SPREAD SNOW ACROSS MUCH OF SOUTHERN NEW ENGLAND. THE HEAVIEST
SNOW IS EXPECTED TO FALL FROM MIDNIGHT TO 6 AM MONDAY. THIS WINTER
STORM WILL HAVE QUITE A LOT OF MOISTURE BUT WILL ALSO BE RELATIVELY
FAST MOVING. SNOW WILL TAPER OFF BY MID OR LATE MORNING ON MONDAY.

CTZ002>004-MAZ002>006-008>012-026-301630-
/O.UPG.KBOX.WS.A.0013.071231T0200Z-071231T1400Z/
/O.NEW.KBOX.HS.W.0004.071231T0000Z-071231T1500Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
NORTHERN MIDDLESEX MA-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...
MILFORD...WORCESTER...AYER
317 AM EST SUN DEC 30 2007

...HEAVY SNOW WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

THIS PORTION OF THE HEAVY SNOW WARNING INCLUDES NORTHERN CONNECTICUT
AND MASSACHUSETTS FROM THE EAST SLOPES OF THE BERKSHIRES TO THE
WORCESTER HILLS AND MERRIMACK VALLEY.

SNOWFALL TOTALS OF 5 TO 9 INCHES ARE EXPECTED TONIGHT INTO MONDAY
MORNING. 

SNOW WILL BEGIN NEAR THE CONNECTICUT VALLEY AROUND 8 PM...AND IN THE
WORCESTER HILLS AND MERRIMACK VALLEY BY 11 PM. MOST OF THE SNOW WILL
FALL FROM MIDNIGHT TO 6 AM...WHEN SNOWFALL RATES MAY REACH 1 TO 2
INCHES PER HOUR AT TIMES. SNOW WILL TAPER OFF NEAR HARTFORD AND
SPRINGFIELD AROUND 7 AM MONDAY...AND NEAR LAWRENCE AND LOWELL CLOSER
TO 9 AM.

TRAVEL IS EXPECTED TO BECOME DIFFICULT TONIGHT INTO EARLY MONDAY
MORNING...FROM THE COMBINATION OF POOR VISIBILITY AND SNOW COVERED
ROADS. PLAN TO HAVE TRAVEL COMPLETED BY EARLY THIS EVENING...AND
ALLOW EXTRA TRAVEL TIME MONDAY MORNING IF YOU MUST DRIVE.

$$

MAZ007-013>016-RIZ001-301630-
/O.UPG.KBOX.WS.A.0013.071231T0200Z-071231T1400Z/
/O.NEW.KBOX.WS.W.0009.071231T0000Z-071231T1500Z/
EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...GLOUCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...FOSTER...SMITHFIELD
317 AM EST SUN DEC 30 2007

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

THIS WINTER STORM WARNING INCLUDES THE AREA FROM NORTHWEST RHODE
ISLAND INTO METRO BOSTON AND THE NORTH SHORE.

SNOWFALL TOTALS OF 4 TO 7 INCHES ARE EXPECTED TONIGHT INTO MONDAY
MORNING.

SNOW WILL BEGIN AROUND 10 PM. MOST OF THE SNOW WILL FALL FROM
MIDNIGHT TO 6 AM...WHEN SNOWFALL RATES MAY REACH 1 INCH PER HOUR AT
TIMES. SNOW MAY ALSO MIX WITH OR BRIEFLY CHANGE TO SLEET OVERNIGHT.
EXPECT THE SNOW TO TAPER OFF BY 9 AM MONDAY.

TRAVEL IS EXPECTED TO BECOME DIFFICULT TONIGHT INTO EARLY MONDAY
MORNING...FROM THE COMBINATION OF POOR VISIBILITY AND SNOW COVERED
ROADS. PLAN TO HAVE TRAVEL COMPLETED BY THIS EVENING...AND ALLOW
EXTRA TIME MONDAY MORNING IF YOU MUST DRIVE.

$$

NHZ011-012-015-301630-
/O.NEW.KBOX.HS.W.0004.071231T0000Z-071231T1500Z/
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE...MANCHESTER...NASHUA...
PETERBOROUGH...WEARE
317 AM EST SUN DEC 30 2007

...HEAVY SNOW WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
MONDAY. 

THIS PORTION OF THE HEAVY SNOW WARNING INCLUDES CHESHIRE AND
HILLSBOROUGH COUNTIES IN SOUTHWEST NEW HAMPSHIRE.

SNOWFALL TOTALS OF 5 TO 9 INCHES ARE EXPECTED TONIGHT INTO MONDAY
MORNING. 

SNOW WILL BEGIN NEAR THE CONNECTICUT VALLEY AROUND 9 PM...AND IN THE
MERRIMACK VALLEY BY 11 PM. MOST OF THE SNOW WILL FALL FROM MIDNIGHT
TO 6 AM...WHEN SNOWFALL RATES MAY REACH 1 TO 2 INCHES PER HOUR AT
TIMES. SNOW WILL TAPER OFF AROUND 9 AM MONDAY.

TRAVEL IS EXPECTED TO BECOME DIFFICULT TONIGHT INTO EARLY MONDAY
MORNING...FROM THE COMBINATION OF POOR VISIBILITY AND SNOW COVERED
ROADS. PLAN TO HAVE TRAVEL COMPLETED BY EARLY THIS EVENING...AND
ALLOW EXTRA TRAVEL TIME MONDAY MORNING IF YOU MUST DRIVE.

$$

MAZ017>019-RIZ002>004-301630-
/O.UPG.KBOX.WS.A.0013.071231T0200Z-071231T1400Z/
/O.NEW.KBOX.WW.Y.0020.071231T0000Z-071231T1200Z/
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH...
PROVIDENCE...WEST GREENWICH...WARWICK
317 AM EST SUN DEC 30 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

THIS PORTION OF THE WINTER WEATHER ADVISORY INCLUDES THE CORRIDOR
FROM GREATER PROVIDENCE TO TAUNTON AND PLYMOUTH.

SNOWFALL TOTALS OF 3 TO 6 INCHES ARE EXPECTED TONIGHT INTO MONDAY
MORNING.

SNOW WILL BEGIN AROUND 10 PM. MOST OF THE SNOW WILL FALL FROM
MIDNIGHT TO 5 AM...BUT THE SNOW WILL MIX WITH OR CHANGE TO SLEET AT
TIMES OVERNIGHT. EXPECT THE SNOW AND SLEET TO TAPER OFF BY 7 AM
MONDAY.

DRIVERS SHOULD BE PREPARED TO ENCOUNTER SLIPPERY ROADS AND POOR
VISIBILITY LATE TONIGHT INTO EARLY MONDAY MORNING. 

$$

MAZ020-021-RIZ005>007-301630-
/O.NEW.KBOX.WW.Y.0020.071231T0000Z-071231T1200Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT
317 AM EST SUN DEC 30 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST MONDAY. 

THIS PORTION OF THE ADVISORY INCLUDES THE SOUTH COASTS OF RHODE
ISLAND AND MASSACHUSETTS.

SNOWFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED TONIGHT INTO MONDAY
MORNING.

SNOW WILL BEGIN AROUND 10 PM. MOST OF THE SNOW WILL FALL FROM
MIDNIGHT TO 5 AM...BUT THE SNOW WILL MIX WITH OR CHANGE TO SLEET AND
RAIN AT TIMES OVERNIGHT. EXPECT THE WINTRY MIX TO CHANGE BACK TO
SNOW AND SLEET BEFORE ENDING BY 7 AM MONDAY.

DRIVERS SHOULD BE PREPARED TO ENCOUNTER SLIPPERY ROADS AND POOR
VISIBILITY LATE TONIGHT INTO EARLY MONA MORNING. 

$$

JWD

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this winter storm watch went out at Dec 29, 3:18 PM EST, 27 minutes earlier.

Area forecast discussion, Dec 29, 3:18 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
318 PM EST SAT DEC 29 2007

.SYNOPSIS...
A LOW PRESSURE CENTER OVER THE GULF OF MAINE WILL MOVE TO THE
MARITIMES TONIGHT. HIGH PRESSURE WILL CREST OVER NEW ENGLAND ON
SUNDAY. A NEW PRESSURE CENTER WILL DEVELOP ALONG THE MID ATLANTIC
COAST SUNDAY EVENING AND PASS ABOUT A 100 MILES SOUTHEAST OF
NANTUCKET MONDAY MORNING. THIS QUICK MOVING SYSTEM WILL BRING MIXED
SNOW AND RAIN ALONG THE SOUTH COAST AND LIKELY PLOWABLE SNOW OVER
MUCH OF THE REST OF SOUTHERN NEW ENGLAND.

&&

.NEAR TERM /UNTIL 1 AM SUNDAY MORNING/...
CLEARING SKIES AT LAST EARLY THIS EVENING AS A WEAK TO MODERATE W
FLOW TAKES HOLD AND ADVECTS COOLER TEMPERATURES AND DEWPOINTS IN THE
REGION.

&&

.SHORT TERM /1 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THIS PART OF THE FORECAST LOOKS TO BE FAIRLY BENIGN. HAVE GONE CLOSE
TO MAVMOSGUIDE TEMPS FOR TONIGHT AND SUNDAY...ALTHOUGH DID LOWER
NORTHERN AND CENTRAL PORTIONS OF FORECAST AREA A COUPLE OF DEGREES
LATE SUNDAY AFTERNOON AS CLOUDS BEGIN TO THICKEN AND A LIGHT NNE
FLOW BEGINS TO DEVELOP.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
NOTE WE HAVE SKETCHED OUT A WATCH AREA FOR WHAT LOOKS TO BE A ROBUST
ADVISORY OR MARGINAL WARNING EVENT. THERE IS SUFFICIENT UNCERTAINTY
OF BEING JUST ON ONE SIDE OR ANOTHER OF 6 INCHES IN A BAND ACROSS OUR
CWA TO WARRANT A WINTER STORM WATCH VERSUS A COMMITTMENT TO A WARNING
OR ADVISORY.

INITIAL THOUGHTS FOLLOW...WILL BE UPDATED A LITTLE LATER IN CONCERT
WITH OUR 4PM PRODUCTS.

UK IS WARMER THAN ANY NCEP MODEL. I LIKE THE UK FOR THERE IS NO BLOCK.
THEREFORE...WILL GO WITH GFS/UK BLEND...IN LINE WITH HPC IDEA. WE WILL
PROB ISSUE A WATCH FOR NRN RI N CT MOST OF MASS ALONG OR JUST W OF
BOS-PVD INTO SNH. SOME FGEN AND DECENT SNOWGROWTH. MODEST INFLOW /NO
GALE 850/ MOST OF THE MDT SNOW IN THE SUN NIGHT PTN BUT SNOW MAY
LINGER INTO THE AFTN NRN MASS... GENERAL 3-TO POSSIBLY 8...10-20
HR EVENT DEPENDING ON LOCATION. MORE ACCURATE DETAILS POST TOMORROW
MORNINGS FCST... WILL BROADBRUSH THIS AFTN.

TUE EVENING EVENT...AS NOW MODELED...AN INTERIOR HIGH TERRAIN
ACCUMULATOR BUT... THE MODELS ARE NOISY AND THERE COULD BE A FURTHER
S OCCLUSION ORGANIZATION AS 06Z ENSEMBLE 500MB LW TROF IS SPLIT QUITE
FAR SOUTH THRU THE TENN VALLEY.

COLDEST CORE OF THIS WEEKS BRIEF MUCH BLO NORMAL OUTBREAK...
THURSDAY PER 12Z GFS 2M TEMPS AND LAST NIGHTS ECMWF.

GOING FCST HAS A GOOD HANDLE ON ALL.

AGAIN DRAFT...  PLS GIVE US TIME FOR INHOUSE EFFORTS.  THANKS... WD

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
IT HAS BEEN A CHALLENGING DAY AVIATION WISE AS FOG AND LOW CLOUDS
HAVE NOT UNIFORMLY LIFTED AND FOR THE MOST PART 2 TO 3 HOURS BEHIND
THE EXPECTED TIMES. LAST FEW FRAMES OF VISIBLE SATELLITE IMAGERY
BEFORE DARK SHOW CLOUDS EVACUATING THE AREA RATHER THOROUGHLY AND
VSBYS HAVE REACHED VFR MOST LOCATIONS AS DRIER WNW FLOW TAKES HOLD.
EXPECT VFR CONDITIONS TO PERSIST THROUGH 00Z MONDAY...ALTHOUGH BY
00Z MONDAY SHOULD HAVE MID DECK OF ALTOSTRATUS 8 TO 12 THSD FT
APPROACHING AN ORE TO LWM LINE.

SUNDAY NIGHT THROUGH WEDNESDAY...
SUNDAY...VFR
SUN NIGHT AND MON...MVFR WITH POSSIBLE AREAS OF IFR IN SNOW.  MIXED
PRECIP POSSIBLE ALONG THE SOUTH COAST.  WIND GUSTS OF 20 TO 30 KT
POSSIBLE ACROSS CAPE COD AND NANTUCKET ISLAND.
MON NIGHT...VFR.
TUE...MVFR.
WED...VFR.

&&

.MARINE...
ENOUGH LOW LEVEL PRESSURE GRADIENT AND COLD AIR ADVECTION TO SUPPORT
SMALL CRAFT WIND GUSTS MERRIMACK RIVER TO PLYMOUTH...CAPE COD
BAY...AND PVC TO ACK MARINE ZONES THROUGH TONIGHT. ALSO...EXPECT
RESIDUAL SWELL 5 TO 7 FT TO PERSIST THROUGH THE NIGHT ALONG THE
SOUTH COAST OUTER WATERS. AFT 12Z SUNDAY...EXPECT WINDS AND SEAS TO
SUBSIDE BELOW SMALL CRAFT ADVISORY LEVELS UNTIL THE COASTAL LOW
BEGINS TO AFFECT THE WATERS SUNDAY NIGHT.

SUN NIGHT AND MON...NE GALES MAY OCCUR.  RAISED WNA GUIDANCE.
MON NIGHT AND TUE...WINDS AND SEAS BRIEFLY DIMINISH.
TUE NIGHT THRU WED...SCA NW WINDS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING
     FOR CTZ002>004.
MA...WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING
     FOR MAZ002>016-026.
NH...NONE.
RI...WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING
     FOR RIZ001.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR ANZ231-250-254.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EST SUNDAY
     FOR ANZ255.

&&

SYNOPSIS...THOMPSON
NEAR TERM...THOMPSON
SHORT TERM...THOMPSON
LONG TERM...DRAG
AVIATION...RLG/THOMPSON
MARINE...RLG/THOMPSON
Hazardous weather outlook, Dec 29, 3:54 AM EST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
354 AM EST SAT DEC 29 2007

CTZ002>004-MAZ002>024-026-NHZ012-RIZ001>008-300900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
354 AM EST SAT DEC 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINTER WEATHER HAZARDS ARE LIKELY SUNDAY NIGHT INTO MONDAY MORNING
ACROSS SOUTHERN NEW ENGLAND IN THE FORM OF ACCUMULATING SNOW OR
MIXED WINTER FREEZING AND FROZEN ELEMENTS. THE CAPE AND ISLANDS MAY
ESCAPE WITH MOSTLY RAIN BUT SNOW OR SLEET COULD BE A HAZARD THERE AS
WELL. THERE IS A HIGH PROBABILITY SOME SORT OF WINTER TREATMENT OR
SNOW REMOVAL PLAN WILL NEED TO BE ACTIVATED.

THERE IS CURRENTLY A 30-40 PERCENT CHANCE FOR A SIGNIFICANT SNOW
ACCUMULATION SUNDAY NIGHT AND MONDAY ACROSS THE FORECAST AREA WITH
THE POTENTIAL FOR 6 OR MORE INCHES OF SNOW. A WINTER STORM WATCH
*MAY* BE NECESSARY AT A LATER TIME FRAME.

THERE IS STILL SOME UNCERTAINTY REGARDING THE EXACT TRACK OF THE LOW
AND POSITIONING OF ANY LOCALLY HEAVY SNOW BANDS. THERE IS STILL A
CHANCE THE LOW COULD TRACK FURTHER OFFSHORE WITH THE REGION
RECEIVING LIGHTER PRECIPITATION AMOUNTS. STAY TUNED TO LATER
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NHZ011-015-300900-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
354 AM EST SAT DEC 29 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINTER WEATHER HAZARDS ARE LIKELY SUNDAY NIGHT INTO MONDAY MORNING
ACROSS SOUTHERN NEW ENGLAND IN THE FORM OF ACCUMULATING SNOW OR
MIXED WINTER FREEZING AND FROZEN ELEMENTS. THE CAPE AND ISLANDS MAY
ESCAPE WITH MOSTLY RAIN BUT SNOW OR SLEET COULD BE A HAZARD THERE AS
WELL. THERE IS A HIGH PROBABILITY SOME SORT OF WINTER TREATMENT OR
SNOW REMOVAL PLAN WILL NEED TO BE ACTIVATED.

THERE IS CURRENTLY A 30-40 PERCENT CHANCE FOR A SIGNIFICANT SNOW
ACCUMULATION SUNDAY NIGHT AND MONDAY ACROSS THE FORECAST AREA WITH
THE POTENTIAL FOR 6 OR MORE INCHES OF SNOW. A WINTER STORM WATCH
*MAY* BE NECESSARY AT A LATER TIME FRAME.

THERE IS STILL SOME UNCERTAINTY REGARDING THE EXACT TRACK OF THE LOW
AND POSITIONING OF ANY LOCALLY HEAVY SNOW BANDS. THERE IS STILL A
CHANCE THE LOW COULD TRACK FURTHER OFFSHORE WITH THE REGION
RECEIVING LIGHTER PRECIPITATION AMOUNTS. STAY TUNED TO LATER
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ232-254-255-300900-
NANTUCKET SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
354 AM EST SAT DEC 29 2007

...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

BRIEF GALE FORCE WINDS EXPECTED ACROSS THE SOUTHEASTERN COASTAL
WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR GALE FORCE WINDS ACROSS ALL THE COASTAL WATERS
SUNDAY NIGHT AND MONDAY.

GALE FORCE NW WINDS AND FREEZING SPRAY MAY OCCUR WEDNESDAY NIGHT AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-231-233>237-250-300900-
BOSTON HARBOR-CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
354 AM EST SAT DEC 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

BRIEF GALE FORCE WINDS EXPECTED ACROSS THE SOUTHEASTERN COASTAL
WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR GALE FORCE WINDS ACROSS ALL THE COASTAL WATERS
SUNDAY NIGHT AND MONDAY.

GALE FORCE NW WINDS AND FREEZING SPRAY MAY OCCUR WEDNESDAY NIGHT AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Winter Storm Watches in Massachusetts, 2007Winter Storm Watches in Rhode Island, 2007Winter Storm Watches in Connecticut, 2007Every winter storm watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.